Alert archive / Colorado / Flash Flood Warnings in 2011
Flash Flood Warning 24, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 14, 2011, 2:09 PM MDT for Boulder County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2011, 2:09 PM MDT (20:09 UTC)
- Expired
- Jul 14, 2011, 4:35 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Boulder County, CO
The radar
The Denver radar (KFTG), 76 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
946
WGUS55 KBOU 142009
FFWBOU
COC013-142300-
/O.NEW.KBOU.FF.W.0024.110714T2009Z-110714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
209 PM MDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOURMILE BURN AREA IN CENTRAL BOULDER COUNTY IN NORTHEAST
COLORADO
* UNTIL 500 PM MDT
* AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE FOURMILE BURN
AREA...OR 31 MILES NORTHWEST OF DENVER. THIS STORM WAS MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLSTREET...SUNSHINE...SUMMERVILLE...SALINA...ORODELL...CRISMAN
AND GOLD HILL.
DOPPLER RADAR ESTIMATES THAT THIS THUNDERSTORM WILL PRODUCE AN
ADDITIONAL TWO TO FOUR TENTHS OF AN INCH OF RAINFALL.
THIS WARNING INCLUDES FOURMILE CREEK DOWNSTREAM TO THE CONFLUENCE WITH
BOULDER CREEK. TWO SURGES OF HIGH WATER AND DEBRIS FLOWS ARE EXPECTED
TO MOVE DOWN GOLD RUN AND FOURMILE CREEK. THE SECOND SURGE IS EXPECTED
TO BE GREATER THAN THE FIRST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS NOW A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE
EXTENSIVE AND SEVERE FLASH FLOODING OF CREEKS...STREAMS...AND DITCHES
IN THE FOURMILE BURN AREA. SOME DRAINAGE BASINS IMPACTED INCLUDE
FOURMILE CREEK...GOLD RUN...AND FOURMILE CANYON CREEK. SEVERE DEBRIS
FLOWS CAN ALSO BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY
BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO
SAFETY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.
&&
LAT...LON 4008 10539 4008 10535 4004 10534 4003 10532
4001 10532 4003 10536 4002 10540 4004 10542
4005 10543
$$
BARJENBRUCH3 follow-up statements
547
WGUS75 KBOU 142049
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
249 PM MDT THU JUL 14 2011
COC013-142300-
/O.CON.KBOU.FF.W.0024.000000T0000Z-110714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOULDER CO-
249 PM MDT THU JUL 14 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR THE
FOURMILE BURN AREA AND FOURMILE CREEK IN CENTRAL BOULDER COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONE MORE SHOWER
WILL MOVE THROUGH THE FOURMILE AREA BY 3 PM WITH ADDITIONAL RAINFALL
AMOUNTS NEAR ONE TENTH OF AN INCH. TRAINED WEATHER SPOTTERS
AND AUTOMATED RAIN GAUGES INDICATED BETWEEN ONE QUARTER AND THREE
QUARTERS OF AN INCH OF RAIN HAD FALLEN EARLIER THIS AFTERNOON ACROSS
THE BURN SCAR.
AUTOMATED STREAM GAUGES SHOW THAT ONE SURGE OF WATER HAS MOVED DOWN
INTO BOULDER CREEK...WHILE ANOTHER SURGE IS STILL WORKING DOWN
THROUGH THE BURN AREA AND TOWARD BOULDER CREEK.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLSTREET...SUNSHINE...SUMMERVILLE...SALINA...ORODELL...CRISMAN AND
GOLD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE
EXTENSIVE AND SEVERE FLASH FLOODING OF CREEKS...STREAMS...AND DITCHES
IN THE FOURMILE BURN AREA. SOME DRAINAGE BASINS IMPACTED INCLUDE
FOURMILE CREEK...GOLD RUN...AND FOURMILE CANYON CREEK. SEVERE DEBRIS
FLOWS CAN ALSO BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY
BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO
SAFETY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.
IF YOU BECOME STRANDED IN YOUR VEHICLE...ABANDON IT IMMEDIATELY AND
CLIMB TO SAFETY.
&&
LAT...LON 4008 10539 4008 10535 4004 10534 4003 10532
4001 10532 4003 10536 4002 10540 4004 10542
4005 10543
$$
BARJENBRUCH486
WGUS75 KBOU 142136
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
336 PM MDT THU JUL 14 2011
COC013-142300-
/O.CON.KBOU.FF.W.0024.000000T0000Z-110714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOULDER CO-
336 PM MDT THU JUL 14 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR
CENTRAL BOULDER COUNTY...
AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS HAD DECREASED IN AND SOUTH OF THE FOURMILE BURN AREA.
HOWEVER...THERE ARE ADDITIONAL STORMS DEVELOPING FARTHER SOUTH IN
CLEAR CREEK COUNTY WHICH WILL MOVE INTO BOULDER COUNTY IN THE NEXT
HOUR.
AUTOMATED STREAM GAUGES SHOW THAT A FIRST SURGE OF WATER FROM THE
HEAVY RAIN EARLIER IN THE FOURMILE BURN AREA...HAS MOVED DOWNSTREAM
THROUGH THE CITY OF BOULDER.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLSTREET...SUNSHINE...SUMMERVILLE...SALINA...ORODELL...CRISMAN AND
GOLD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE
EXTENSIVE AND SEVERE FLASH FLOODING OF CREEKS...STREAMS...AND DITCHES
IN THE FOURMILE BURN AREA. SOME DRAINAGE BASINS IMPACTED INCLUDE
FOURMILE CREEK...GOLD RUN...AND FOURMILE CANYON CREEK. SEVERE DEBRIS
FLOWS CAN ALSO BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY
BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO
SAFETY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEASTERN COLORADO.
&&
LAT...LON 4008 10539 4008 10535 4004 10534 4003 10532
4001 10532 4003 10536 4002 10540 4004 10542
4005 10543
$$087
WGUS75 KBOU 142235
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
435 PM MDT THU JUL 14 2011
COC013-142241-
/O.CAN.KBOU.FF.W.0024.000000T0000Z-110714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOULDER CO-
435 PM MDT THU JUL 14 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BOULDER
COUNTY...
FLOOD WATERS HAVE SUBSIDED.
THUNDERSTORMS WITH HEAVY RAIN MAY MOVE BACK INTO THE FOURMILE BURN
THIS EVENING...AND MAY AFFECT THE AREA AS EARLY AS 500 TO 515 PM.
RESIDENT AND EMERGENCY PERSONNEL IN THE BURN AREA SHOULD REMAIN
ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4008 10539 4008 10535 4004 10534 4003 10532
4001 10532 4003 10536 4002 10540 4004 10542
4005 10543
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 12:58 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 14, 12:58 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1258 PM MDT THU JUL 14 2011 .UPDATE... && .SHORT TERM...STORMS HAVE DEVELOPED MORE QUICKLY THEN EXPECTED OVER THE FOOTHILLS WITH SOME TRAINING ECHOES ALREADY TAKING PLACE SO THE FLASH FLOOD WATCH WAS MOVED UP TO START AT NOON FOR THE FOOTHILLS AND ADJACENT PLAINS. ACARS SOUNDINGS INDICATE THE PLAINS STILL NEED TO HEAT UP TO 90 OR SO TO REACH CONVECTIVE TEMPERATURE SO HAVE KEPT THE FLASH FLOOD WATCH AS IS THERE. SOME STORMS COULD BECOME SEVERE COMING OFF THE FOOTHILLS EVEN OVER THE NEXT COUPLE OF HOURS. STILL EXPECTING AN INCREASE IN TOTAL PRECIPITABLE WATER AS MORE MOISTURE COMES NORTH OUT OF NM AND HAVE INDEED SEEN INCREASE OVER THE LAST COUPLE OF HOURS AT MOST SITES. .AVIATION...MAY NEED TO MOVE UP THE START TIME FOR TSTMS ESPECIALLY AT APA AND BJC AND MAYBE BY AN HOUR OR TWO EVEN AT DIA. && .HYDROLOGY...SO FAR THE TRAINING ECHOES HAVE BEEN ALIGNED BETWEEN THE BURN AREAS BUT NEW DEVELOPMENT TO THE WEST IS THREATENING THE FOUR MILE BURN AREA SO WARNING UPCOMING THERE. && .PREV DISCUSSION... /ISSUED 405 AM MDT THU JUL 14 2011/ SHORT TERM...IT LOOKS LIKE ANOTHER LATE AFTERNOON AND EVENING FILLED WITH THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. WATER VAPOR PICTURES SHOW A NEW SURGE OF MID-LEVEL MOISTURE MOVING NORTHWARD OUT OF NEW MEXICO THIS MORNING. AN UPPER LEVEL HIGH REMAINS OVER TEXAS WITH MOIST SOUTHWESTERLY FLOW CONTINUING ACROSS COLORADO. AT LOWER LEVELS...HIGH PRESSURE ON THE PLAINS AND LOW PRESSURE OVER WESTERN AND CENTRAL COLORADO WILL KEEP WEAK SOUTHEASTERLY FLOW GOING ACROSS EASTERN COLORADO. DAYTIME HEATING WILL AGAIN BE SUFFICIENT TO DE-STABILIZE THE MOIST AIRMASS LATE IN THE DAY. QPF FIELDS FROM THE NAM AND GFS BOTH SHOW CONVECTIVE PRECIPITATION DEVELOPING AND SPREADING ACROSS NORTHEAST COLORADO AFTER 00Z. THIS AFTERNOON WILL ALSO FEATURE A 60 KNOT UPPER LEVEL JET ARCING OVER NORTHWEST COLORADO WHICH MAY HELP STORMS TO ORGANIZE IN A TRAINING PATTERN THROUGH THE EVENING. MODEL SOUNDINGS AGAIN SHOW PRECIPITABLE WATER VALUES IN EXCESS OF AN INCH ACROSS NORTHEAST COLORADO WITH CAPE VALUES GREATER THAN 1000 J/KG. DEW POINTS WILL AGAIN BE IN THE UPPER 50S AND LOWER 60S...HELPING TO FUEL THE LATE AFTERNOON AND EVENING CONVECTION AND MAKING THE SHOWERS EFFICIENT PRODUCERS OF RAINFALL. LOW AND MID LEVEL WINDS WILL NOT BE THAT STRONG...AND MODEL SOUNDINGS SHOW STORM MOTIONS BETWEEN 5 AND 15 KNOTS. SOIL CONDITIONS ACROSS MUCH OF THE FORECAST AREA ARE ALSO NEAR SATURATION DUE TO REPEATED ROUNDS OF SHOWERS OVER THE PAST WEEK. THE COMBINATION OF SLOW MOVING STORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND THE ANTECEDENT SOIL CONDITIONS MAKE IT NECESSARY FOR A FLASH FLOOD WATCH FOR THE FOOTHILLS AND MOST OF THE PLAINS. WILL RUN THE WATCH FROM 3 PM THROUGH MIDNIGHT. LONG TERM...LITTLE TO ADD TO THE PREVIOUS FORECASTS. A WEAK SOUTHERLY FLOW WILL CONTINUE OVER COLORADO FRIDAY THROUGH SUNDAY. THE UPPER LEVEL RIDGE WILL BE CENTERED OVER EASTERN KANSAS AND MISSOURI ON FRIDAY...AND APPEARS TO SHIFT SLIGHTLY WESTWARD BY EARLY NEXT WEEK. WEAK DISTURBANCES MIGRATING AROUND THE RIDGE THROUGH THIS WEAK FLOW WILL BE DIFFICULT TO DETECT...BUT WILL ELEVATE THE THUNDERSTORM POTENTIAL WHEN THEY MIGRATE ACROSS THE CWFA. AS FAR AS THE MSTR IS CONCERNED...THE 00Z NAM12 SOUNDINGS ARE PROGGED TO BE DRIER AT DENVER AND LIMON I HAD A HARD TIME BELIEVING THE MID 40S DEWPOINTS DEPICTED IN THE SOUNDINGS. SREF STILL MAINTAINS DEWPOINTS IN THE 50S...AND THIS SEEMS MORE BELIEVABLE CONSIDERING HOW SATURATED THE SOILS HAVE BECOME OVER THE LAST SEVERAL DAYS AND THE WEAK AND RELATIVELY MOIST FLOW ALOFT. WITH THIS IN MIND...THE FCST SOUNDINGS ON FRIDAY SHOULD CHANGE VERY LITTLE. WITH DEWPOINTS MODIFIED IN THE 50S...THE PRECIPITABLE WATER VALUES FROM THE NAM12 SOUNDINGS SHOULD STILL OVER ONE INCH WITH CAPES FM 1000-2000 J/KG... WET MICROBURSTS WITH LOCALLY HEAVY RAIN AND STRONG WINDS THE MAIN ISSUES. ALTHOUGH THERE MAY BE SOME DRYING IT WILL NOT BE SIGNIFICANT. THEREFORE SEE NO REASON TO ALTER THE GRIDS FOR SATURDAY AND BEYOND WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON. MVFR AND POSSIBLY IFR CIGS AND VSBYS ARE EXPECTED AFTER 22Z AND THROUGH THE EVENING AS THUNDERSTORMS MOVE ACROSS THE METRO AREA. THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINS...BUT MAY ALSO PRODUCE HAIL AND GUSTY OR DAMAGING WINDS. THUNDERSTORM ACTIVITY OVER THE METRO AREA MAY AGAIN CONTINUE THROUGH 05Z. STORMS WILL ALSO MOVE THROUGH THE WESTER APPROACH GATES DURING THE AFTERNOON AND THROUGH THE EASTERN GATES LATER IN THE EVENING. HYDROLOGY...SNOWMELT RUNOFF CONTINUES TO KEEP THE FRASER RIVER AND THE UPPER COLORADO RUNNING AT OR JUST ABOVE BANKFULL IN GRAND COUNTY. IN SUMMIT COUNTY...THE BLUE RIVER HAS BEEN RUNNING NEAR BANKFULL BECAUSE OF SNOWMELT AND RECENT HEAVY RAINS. SOME IMPROVEMENT IS EXPECTED OVER THE NEXT COUPLE DAYS SINCE HEAVY RAIN SHOWERS HAVE NOT OCCURRED SINCE EARLIER IN THE WEEK. IN THE FOURMILE BURN AREA...A PAIR OF THUNDERSTORMS MOVED OVER THE BURN AREA WEDNESDAY EVENING. THE FIRST THUNDERSTORM PRODUCED RAINFALLS BETWEEN .80 AND 1.40 INCHES IN 30 TO 45 MINUTES. CREEKS IN THE BURN AREA HAD RAPID RESPONSES. DEBRIS FLOWS AND SOME ROAD WASHOUTS OCCURRED. ANOTHER TUNDERSTORM LATER IN THE EVENING PRODUCED AROUND A QUARTER OF AN INCH IN 15 MINUTES. CREEKS ROSE RAPIDLY AND ADDITIONAL DEBRIS FLOWS WERE OBSERVED. WITH SOIL CONDITIONS NEAR SATURATION TODAY...ADDITIONAL THUNDERSTORMS MOVING OVER THE BURN AREA WILL CONTINUE CAUSING ADDITIONAL DEBRIS FLOWS AND RAPID RISES IN CREEK LEVELS. A FLASH FLOOD WATCH WILL BE IN EFFECT THIS AFTERNOON AND EVENING FOR THE FOOTHILLS AND MUCH OF THE PLAINS BECAUSE SOIL CONDITIONS ACROSS MUCH OF THE FORECAST AREA ARE NEAR SATURATION BECAUSE OF RAINFALLS THAT HAVE OCCURRED EACH DAY FOR THE PAST WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ035-036- 038>041. FLASH FLOOD WATCH FROM 3 PM MDT UNTIL MIDNIGHT MDT TONIGHT FOR COZ042>046-048. && SHORT TERM...SZOKE LONG TERM....COOPER AVIATION...SZOKE
Hazardous weather outlook, Jul 14, 10:42 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1042 AM MDT THU JUL 14 2011 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1042 AM MDT THU JUL 14 2011 ...FLASH FLOOD WATCH IN EFFECT FOR THE FRONT RANGE FOOTHILLS AND MUCH OF NORTHEAST COLORADO THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MONSOONAL FLOW ALOFT CONTINUES OVER COLORADO WITH SOME INCREASE IN MOISTURE MOVING NORTHWARD FROM NEW MEXICO FOR THIS AFTERNOON AND EVENING. IN ADDITION LOW LEVEL MOISTURE REMAINS IN PLACE WITH SOUTH TO SOUTHEASTERLY FLOW ACROSS THE PLAINS. WITH THIS COMBINATION ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST COLORADO AS TEMPERATURES RISE ABOVE 90 ON THE PLAINS. SEVERE STORMS ARE ALSO POSSIBLE...SIMILAR TO YESTERDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. ALTHOUGH THE THUNDERSTORMS ARE EXPECTED TO KEEP MOVING AT ABOUT 15 TO 20 MPH FROM THE SOUTHWEST THEY WILL STILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES OF RAINFALL IN 30 TO 45 MINUTES. THE COMBINATION OF LOCALLY HEAVY RAINFALL AND MOIST SOIL CONDITIONS WILL PRODUCE A THREAT OF FLASH FLOODING. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE FRONT RANGE FOOTHILLS AND MOST OF THE NORTHEAST PLAINS FROM 3 PM THROUGH MIDNIGHT. THE FLASH FLOOD WATCH WILL INCLUDE THE FOURMILE BURN AREA OF CENTRAL BOULDER COUNTY. SATURATED SOIL CONDITIONS EXIST IN THE FOURMILE BURN AREA DUE TO RAINFALL LAST EVENING. ANY THUNDERSTORMS THAT MOVE OVER THE BURN AREA THIS AFTERNOON OR EVENING WILL PRODUCE RAPID RISES ON CREEKS ALONG WITH DEBRIS FLOWS AND ROCK SLIDES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE WET MICROBURSTS PRODUCING LOCALLY HEAVY RAIN AND STRONG WINDS. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. SZOKE/ENTREKIN
In the hours before
Special weather statement, Jul 14, 1:10 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
110 PM MDT THU JUL 14 2011
COZ034-036-141945-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
110 PM MDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
EXTREME NORTHEASTERN PARK COUNTY
CENTRAL JEFFERSON COUNTY
SOUTHEASTERN GILPIN COUNTY
SOUTHEASTERN CLEAR CREEK COUNTY
AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 3 MILES SOUTH OF FLOYD HILL...OR 24 MILES WEST OF DENVER...
MOVING EAST AT 10 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE...RED ROCKS PARK...KITTREDGE...INDIAN HILLS...IDLEDALE...
FLOYD HILL...EVERGREEN...BROOKVALE...BERGEN PARK AND SOUTHWESTERN
GOLDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3987 10530 3962 10518 3956 10544 3957 10546
3976 10548
TIME...MOT...LOC 1910Z 250DEG 9KT 3968 10541The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:17 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 13, 6:32 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 43 min |
| Jul 13, 6:40 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 19 min |
| Jul 13, 6:54 PM MDT | Areal Flood Advisory | BOU | Grand | 22 hr |
| Jul 13, 7:13 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 34 min |
| Jul 13, 7:34 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 26 min |
| Jul 13, 7:59 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 28 min |
| Jul 13, 8:08 PM MDT | Flash Flood Warning | BOU | Boulder | 103 min |
| Jul 13, 8:37 PM MDT | Areal Flood Advisory | BOU | Boulder | 75 min |
| Jul 13, 9:01 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 44 min |
| Jul 13, 9:05 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 55 min |
| Jul 13, 9:28 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Broomfield, Denver, Douglas, Jefferson | 77 min |
| Jul 13, 9:55 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 33 min |
| Jul 13, 10:58 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 92 min |
| Jul 13, 11:15 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 13, 11:16 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 13, 11:48 PM MDT | Areal Flood Advisory | BOU | Adams, Morgan, Washington | 87 min |
| Jul 14, 12:35 AM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Morgan, Washington | 81 min |
| Jul 14, 5:25 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more | 16 hr |
| Jul 14, 11:03 AM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 71 hr |
| Jul 14, 1:00 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 14, 1:10 PM MDT | Special Weather Statement | BOU | Jefferson | 35 min |
| Jul 14, 1:48 PM MDT | Areal Flood Advisory | BOU | Douglas | 87 min |
| Jul 14, 1:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 48 min |
| Jul 14, 2:40 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas | 50 min |
| Jul 14, 3:02 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver | 26 min |
| Jul 14, 3:22 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver, Jefferson | 2 hr |
| Jul 14, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 47 min |
| Jul 14, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 22 min |
| Jul 14, 4:16 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Elbert | 89 min |
| Jul 14, 4:31 PM MDT | Areal Flood Advisory | BOU | Grand | 71 hr |
| Jul 14, 5:10 PM MDT | Areal Flood Advisory | BOU | Boulder | 55 min |
| Jul 14, 5:21 PM MDT | Special Weather Statement | BOU | Adams | 24 min |
Nearby
Flash Flood Warnings in Colorado, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.